Ranking opportunity sets in the space of functionings
We develop a ranking of compact, convex and comprehensive opportunity sets defined in the evaluative space of individual functionings. We suppose the existence of a target, that is a multidimensional bliss point in terms of functionings. This leads us to define concepts such as essentiality and freedom in a novel way. As a main result, we give an axiomatic characterization of the ranking obtained by minimizing the Euclidean distance between each opportunity set and the target. Copyright Kluwer Academic Publishers 2005
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Volume (Year): 2 (2005)
Issue (Month): 2 (January)
|Contact details of provider:|| Web page: http://springerlink.metapress.com/link.asp?id=111137|
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Yongsheng Xu, 2004. "On ranking linear budget sets in terms of freedom of choice," Social Choice and Welfare, Springer, vol. 22(1), pages 281-289, 02.
- Sen, Amartya, 1993. "Markets and Freedoms: Achievements and Limitations of the Market Mechanism in Promoting Individual Freedoms," Oxford Economic Papers, Oxford University Press, vol. 45(4), pages 519-41, October.
- Sen, Amartya, 1997. "On Economic Inequality," OUP Catalogue, Oxford University Press, number 9780198292975, May.
- A. Rubinstein & L. Zhou, 1998.
"Choice Problems with a "Reference" Point,"
Princeton Economic Theory Papers
00s3, Economics Department, Princeton University.
- Puppe, Clemens, 1996. "An Axiomatic Approach to "Preference for Freedom of Choice"," Journal of Economic Theory, Elsevier, vol. 68(1), pages 174-199, January.
When requesting a correction, please mention this item's handle: RePEc:kap:jecinq:v:2:y:2005:i:2:p:105-116. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla)or (Rebekah McClure)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.